Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes diarrhea after taking aloevera?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2415 Questions
dII have GERD fir several years. barium exray showed some narrowing of my esophagus. I have no difficulty swallowing unless I drink a fluid rapidly. I have used the spectrum of oral meds and then decided since my doctor, a nose and throat specialist said I would be on these meds for a lifetime. Kniwing these meds can eventually be XXXXXXX i decided to go the alternate medicine route by educating myself from the web. II have used a liquorice preparation, soso results d-limonene capsules for 20 days-excellent results, but temporary, did not know if I could repeat Evamor alkaline 8.8 PH water, some improvement, but n ot enough and finally XXXXXXX s aloe water which miraculously stopped the acidity. However taking twice a day causes diarrhea, which is minimal taking once a day, with feeling of acidity returning ia nt dose. Is there something I can take to counteract the diarrhea, so Ican continue the BID dose? Thank you for any suggestions. from my XXXXXXX Galaxy Tab
Posted Sun, 23 Feb 2014 in GERD
Answered by Dr. Saumya Mittal 4 hours later
Brief Answer: explaining side effects of alternative medicines Detailed Answer: Hi, welcome to our site. I am Dr Saumya Mittal. And I have been working in the field of GERD for the past 7 years. Read your query. That is a very significant question and i appreciate your problem. I will try my best to answer your query in as simple terms as possible. From your query I understand that the problem was initially treated on some medicines, and you stopped the medicines over a period of time. I would like to know what medicines were you taking? This is significant because obviously the medicines you were taking were not very effective, and that is probably why you stopped taking them. Besides, I would like to know the exact report of your tests. Now you have looked into the side effects of the tablets. But did you look into the side effects of these alternative medicines? From your query I cannot make out which of these alternate routes you are still using. So I would liek you to clarify them e.g. you found liqourice not giving too good results. So did you stop it or continued it, and added something else? I will start by telling you that even these natural, alternative medicines have chemicals, in fact unrefined chemicals. I will mention these one by one Liqourice- it is unsafe if used continuously for more than 4 weeks.May cause effects like paralysis, hypertension, cardiac diseases, hyperkalemia (increased potassium) etc. And should be taken with precaution in hypertensives, patients of cardiac or renal diseases. It may make many gynecological cancers worse. Evamor alkaline- now despite the claims, the pH of natural water is supposed to be 7. This is a water at pH 8.8 (almost 9). And so you are constantly drinking something which is just a little bit less alkaline than lye (pH around 10). I think it would be obvious to you that side effects are bound to happen. Aloe vera is known to be very beneficial. I will not contest that. But the people who are allergic to it develop a wide variety of symptoms, like diarrhea, vomitting, rashes etc. Besides it interferes with absorption of many medicines. aloe water may up the chances of hemorrhoids, inflammatory bowel disease. And can cause renal effects and blood sugar control. I hope this informs you a little better. Inform the reports and details mentioned above so i can be of help further. I will need those details to suggest a better therapy. Meanwhile I suggest you try stopping the alternative therapies one at a time to identify the exact culprit. I would suggest stopping with Aloe Water. Best of luck. I have given you the answer to the maximum considering the information provided. Please do understand that some details could be extracted from a detailed history and examination. Looking forward to your return query with the details asked so that I can help you further. (If the answer has helped you, please indicate this) Dr Saumya Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor